MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-3-4-HX-ES |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the coil prematurely detached.The coil was removed from the patient with the microcatheter.There was no surgical or medicinal intervention required.It was unknown if there was any friction or difficulty during delivery.It was unknown if the physician repositioned the coil.The physician did not attempt to detach the col.It was unknown if the physician rotated the delivery pusher during the procedure.Continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include an envoy 6f guide catheter.Sl-10 microcatheter and synchro14 guidewire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received that is it unknown if there was any kink/damage observed on the pushwire.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: the axium pusher was returned for analysis.The sl-10 micro catheter used during the event was not returned for analysis.The actuator interface was found separated from the coupler tube with the release wire broken.The actuator interface was not returned for analysis.The break indicator was found still intact.The axium prime pusher was found bent at ~4.1cm from the proximal end.The coin was found fully retracted out of the lumen stop and found further down within the pusher.The shield coil was found undamaged.The implant coil was already detached and not returned for analysis.The retainer ring was found undamaged.The inner diameter of the retainer ring was measured to be 0.0046¿, which was within specification (specification: 0.00455¿ ± 0.00010¿).Based on the analysis performed, the customer report of ¿premature detachment" was confirmed.The cause of the detachment was determined to be due to the actuator interface separation from within the coupler tube, causing the coin and release wire to retract, detaching the implant coil as expected by the detachment subassemblies.The cause of the actuator interface separation could not be determined as the physician reported not attempting to detach the coil or rotating the pusher.There were no irregularities or non-conformance to specifications found that would contribute towards the premature detachment.As the sl-10 micro catheter, actuator interface and implant coil (including the detach element) were not returned for analysis, any contribution of the micro catheter, actuator interface, implant coil and detach element to the premature detachment could not be determined.The pusher was found bent, indicative of advancing against resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.